View Full Version : Adhd, BPII, anxiety disorder...new meds and need help...PLEASE.


PallasAthena
12-27-10, 02:56 PM
Okay, so I have been ADHD since elem school (ritalin) I seemed able to control most of my symtoms as I got through my late teens and early 20's, (I thought anyways, others disagreed) I talk excessively, interrupt others, fidget, have angry outbursts, and random mood swings. There are other symtoms, but you get the point i'm sure. My new DR says I am ADHD BPII, with a mood disorder and prescribed Adderall XR 20 mg(which I have been on and off of for several years at 40mg dosing) along with depakote500mg 2 x aday. The depakote is making me very ill, but it does wonders for my mood swings (and keeping my family from wanting to strangle me) but I have thrown up so much in the few days I have been on it I am not sure I can tolerate it much longer. I have even lowered my dosing to half in am half in pm but even that and some phenergan to control the nausea doesn't help. (And yes I eat before I take my depakote..not a HUGE meanl but not a slice of bread and some milk either.) I used to take just the adderallxr and xanax because I have had some wicked panic and anxiety attacks for the past several years, ( The general concensous is that I don't process stress well) they are not daily, most of the time, however when I get them they are debilitating( have even had several while driving...scary!) My new DR says he wants to try to control the anxiety by controling my stress through the other disorders, I have been off xanax for almost 6 months now, but am still getting the attacks.? Oh and I sleep like crap....all the time, can't sleep can't fall asleep....HELP??? I know your not DR's but please give me some advise?:confused:
http://www.addforums.com/forums/images/misc/progress.gif http://www.addforums.com/forums/images/buttons/edit.gif (http://www.addforums.com/forums/editpost.php?do=editpost&p=989880)

MGDAD
01-04-11, 05:22 PM
Sorry no one answered you sooner.

Re: Depakote. Tell your doctor about the stomach aches. That is a common problem with Depakote. There are other meds he can try. They like to use depakote because you dont need to ramp up the dose. He could try Trileptal which you can ramp up fairly quickly or Lamictal if you can be really patient.

Try melatonin for sleep(over the counter). Benedryl might work too.(OTC) If that does not work, tell your doctor there are many other choices.

tinman8881
01-09-11, 08:26 PM
you can try kolonopin it helps me sleep and helps with my attacks. any questions write back.

hollywood
01-09-11, 10:29 PM
What about tenex or celexa

Kimmy1989
01-11-11, 11:50 PM
I've been diagnosed with ADHD, Bipolar II, General Anxiety, depression and a little bit of OCD sprinkled on top of all that. All within like a month and a half. The OCD is very manageable on my own so I decided not to go to medication for it.

First my and my Pdoc tackled my Bipolar which has been greatly affecting my life and relationships. She put me on lamictal and titrated to 75mg in 2-3 weeks and even though it's a small dosage it has helped me GREATLY and it also seemed to help with depression. She also gave me trileptal to help my panic attacks. Then we tackled my adhd and tried adderall IR 10mg for about a week, but I am uninsured and decided to change to vyvanse since Shire offers patient assistance programs. This week we upped the dosage from 30mg to 40mg and was told to start taking my trileptal every day.

I also have awful problems with sleep. It is impossible for me to fall asleep and tend to sleep for 10 hours or more when i do sleep. I've been taking tylenol pm almost every night. The doctor does not recommend it at all but there is nothing I can do. She did mention that after I try my new dosage of vyvanse and start taking my trileptal regularly and at a good dosage she will prescribe me some trazadone to help with the sleep issues at my next visit.

I've only been taking these meds for a month and a half but my life has drastically changed for the better. My Pdoc does not like to prescribe benzos because patients can become dependent on them. Trileptal does work well for me but I can only take 75mg at a time because 150mg makes me sleepy and I can't have that happen during the day.

She has also spoke to me about starting SSRIs for my anxiety but I am not comfortable with it. I'm so glad I have a doctor who listens and appreciates my feelings. I guess you can speak to your doctor about my combo of meds and voice your concerns. I'm sure they will understand and take the measures to make you feel better. Good luck!

daveddd
01-11-11, 11:54 PM
I've been diagnosed with ADHD, Bipolar II, General Anxiety, depression and a little bit of OCD sprinkled on top of all that. All within like a month and a half. The OCD is very manageable on my own so I decided not to go to medication for it.

First my and my Pdoc tackled my Bipolar which has been greatly affecting my life and relationships. She put me on lamictal and titrated to 75mg in 2-3 weeks and even though it's a small dosage it has helped me GREATLY and it also seemed to help with depression. She also gave me trileptal to help my panic attacks. Then we tackled my adhd and tried adderall IR 10mg for about a week, but I am uninsured and decided to change to vyvanse since Shire offers patient assistance programs. This week we upped the dosage from 30mg to 40mg and was told to start taking my trileptal every day.

I also have awful problems with sleep. It is impossible for me to fall asleep and tend to sleep for 10 hours or more when i do sleep. I've been taking tylenol pm almost every night. The doctor does not recommend it at all but there is nothing I can do. She did mention that after I try my new dosage of vyvanse and start taking my trileptal regularly and at a good dosage she will prescribe me some trazadone to help with the sleep issues at my next visit.

I've only been taking these meds for a month and a half but my life has drastically changed for the better. My Pdoc does not like to prescribe benzos because patients can become dependent on them. Trileptal does work well for me but I can only take 75mg at a time because 150mg makes me sleepy and I can't have that happen during the day.

She has also spoke to me about starting SSRIs for my anxiety but I am not comfortable with it. I'm so glad I have a doctor who listens and appreciates my feelings. I guess you can speak to your doctor about my combo of meds and voice your concerns. I'm sure they will understand and take the measures to make you feel better. Good luck!


what part of your bipolar did the lamictal help, if it seems to help your depression episodes separately?


im on lamictal 300mg a day and it seem to greatly reduce the severity of my bipolar depression

Kimmy1989
01-12-11, 12:34 AM
what part of your bipolar did the lamictal help, if it seems to help your depression episodes separately?


im on lamictal 300mg a day and it seem to greatly reduce the severity of my bipolar depression

It helped my mood swings greatly and I can now "catch" when my mood is about to change suddenly. I wasn't able to notice the initial change at all but I also did not notice my mood swings all my life since my father is bipolar I and I figured that kind of behavior is normal. My boyfriend was the one who saw the improvement since he is usually the target of my mood swings. I also speak very loudly and now I can speak in a "normal" voice and people don't think i'm yelling at them constantly. My anger has also subsided. But 1 thing that I saw improvement on my own is the need to cry 2 or more times a day, every day which my doctor believes is depression due to the severity of it. I also did go on cleaning sprees and that has subsided. I know this is all due to the lamictal because that was the only medication I was on at the time. I am on a very small dose though but I will eventually need to increase.

daveddd
01-12-11, 11:19 AM
i was just confused because depression is part of bipolar

Kimmy1989
01-15-11, 01:24 PM
i was just confused because depression is part of bipolar

Yea I am too. I think the doctor believes I have the general depression because it's always there and it's constant even when my bipolar symptoms appear.